Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 15, 2012, 3:51 AM EST for Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2012, 3:51 AM EST (08:51 UTC)
- Expired
- Jan 15, 2012, 4:45 AM EST
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS81 KPHI 150851 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EST SUN JAN 15 2012 NJZ017>019-PAZ067>071-150945- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA- NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA- 351 AM EST SUN JAN 15 2012 ...A HEAVIER SNOW SHOWER WILL AFFECT PORTIONS OF CAMDEN... GLOUCESTER...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...BUCKS AND BURLINGTON COUNTIES... AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVIER SNOW SHOWER IN CENTRAL MONTGOMERY COUNTY OR 18 MILES NORTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT ABOUT 25 MPH. THIS SNOW SHOWER WILL PRODUCE A QUICK BURST OF SNOW AS IT MOVES THROUGH PORTIONS OF THE PHILADELPHIA METRO AREA. GIVEN THE COLD AIR IN PLACE, A QUICK COATING OF SNOW WILL OCCUR ALONG THE PATH OF THIS HEAVIER SNOW SHOWER. USE CAUTION IF YOU ARE TRAVELING IN THESE AREAS AS UNTREATED ROADWAYS CAN TURN SLIPPERY AND THE VISIBILITY WILL QUICKLY LOWER TO NEAR ONE MILE FOR A BRIEF TIME. LAT...LON 4002 7470 3974 7536 4018 7562 4033 7538 $$ FORECASTER: GORSE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 15, 3:46 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 15, 3:46 AM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 AM EST SUN JAN 15 2012 .SYNOPSIS... HIGH PRESSURE FROM THE WEST WILL BUILD ACROSS OUR REGION DURING TODAY AND TONIGHT BEFORE MOVING OUT TO SEA ON MONDAY. A WARM FRONT FROM THE SOUTHWEST IS FORECAST TO ARRIVE ON TUESDAY, FOLLOWED BY A COLD FRONT FROM THE WEST ON TUESDAY NIGHT. AN AREA OF HIGH PRESSURE IS EXPECTED FOR WEDNESDAY AND THURSDAY. A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST MAY ARRIVE ON THURSDAY NIGHT. WEAK LOW PRESSURE OR ANOTHER FRONTAL BOUNDARY FROM THE WEST COULD AFFECT OUR REGION AROUND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A 07Z SURFACE ANALYSIS PLACED A COLD FRONT FROM CENTRAL NEW JERSEY ACROSS SOUTHERN PENNSYLVANIA. HIGH PRESSURE WAS FROM THE GREAT LAKES REGION TO THE CENTRAL GULF COAST. A FRONTAL BOUNDARY WAS DRAPED ACROSS THE SOUTHERN STATES BACK TO THE TEXAS PANHANDLE. A WARM FRONT WAS ACROSS THE NORTHERN PLAINS WITH LOW PRESSURE JUST NORTH OF MONTANA. AN UPPER AIR ANALYSIS SHOWED A TROUGH ACROSS THE EAST WITH A STRONG SHORT WAVE NEAR THE SOUTHERN MID ATLANTIC. ANOTHER TROUGH WAS MOVING INTO THE PACIFIC NORTHWEST. A LARGE AREA OF FOCUSED 850 MB WAA WAS ACROSS THE CENTRAL AND NORTHERN PLAINS. A CYCLONICALLY CURVED 300 MB JET WAS ACROSS THE NORTHERN ROCKIES AND PACIFIC NORTHWEST, WITH ANOTHER ONE FROM THE MIDWEST TO THE SOUTHEASTERN STATES THEN OFF THE EAST COAST. A SECONDARY COLD FRONT WILL CONTINUE TO SETTLE SOUTHWARD ACROSS OUR AREA THIS MORNING, BUT THEN MAY TEND TO DISSIPATE. A RATHER COLD AIR MASS IS NORTH OF THIS BOUNDARY AND THIS WILL OOZE SOUTHWARD TODAY. THE SURFACE DEW POINTS ARE DROPPING THROUGH THE SINGLE DIGITS BEHIND THE FRONT AND WITH ENOUGH MIXING OCCURRING TODAY, IT WILL BE A RATHER DRY DAY WITH VERY LOW DEW POINTS. A FEW BRIEF SNOW SHOWERS OR FLURRIES ARE HANGING ON ALONG THE FRONT, HOWEVER THESE SHOULD GENERALLY BE GONE BY DAYBREAK. AREAS OF STRATOCUMULUS AND MID LEVEL CLOUDS WILL ACCOMPANY THE BOUNDARY, HOWEVER AS INCREASING SUBSIDENCE AND DRIER AIR PUSHES DOWN FROM THE NORTH THE CLOUDS ARE EXPECTED TO THIN OUT THROUGH THE MORNING. THE CAA OCCURRING TODAY WILL LESSEN TOWARD THE LATE DAY HOURS. A STRONG SURFACE HIGH GRADUALLY SETTLES TOWARD OUR AREA, HOWEVER WE WILL REMAIN ON ITS EAST SIDE WITH A TIGHTER PRESSURE GRADIENT. THE WINDS ABOVE THE SURFACE ARE NOT ALL THAT STRONG, BUT WITH ENOUGH VERTICAL MIXING THERE SHOULD BE A TIME THE WINDS GUST TO 20-25 MPH. THESE ARE EXPECTED TO SETTLE FAIRLY QUICKLY LATER IN THE DAY AS THE SURFACE HIGH EDGES CLOSER AND THE OVERALL MIXING WANES. THE CORE OF THE RATHER COLD AIR MASS SETTLES ACROSS OUR AREA TODAY WITH 850 MB TEMPERATURES DROPPING TO BETWEEN -12C AND -16C. THE DENSITY OF THIS COLD AIR MASS MAY END UP RESULTING IN LITTLE RESPONSE IN THE SURFACE TEMPERATURES DURING THE DAY DESPITE INCREASING AMOUNTS OF SUNSHINE. WE MAINLY USED A BLEND OF THE GFS/NAM MOS WHICH HAS TRENDED COLDER. MANY AREAS SHOULD TEND TO HOLD IN THE 20S TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE LARGE UPPER-LEVEL TROUGH WILL BE SHIFTING TO OUR EAST EARLY ON WITH A STRONG SURFACE HIGH SETTLING OVER THE AREA. THIS COMBINED WITH A RATHER DRY AIR MASS AND LIGHT WINDS WILL RESULT IN VERY COLD TEMPERATURES. ABOVE THE SURFACE HOWEVER, WAA IS FORECAST TO TAKE PLACE AS SOME UPPER-LEVEL RIDGING ARRIVES AND THE CENTER OF THE SURFACE HIGH REACHES THE COAST. THIS WILL DRIVE A SOUTHWESTERLY FLOW ON ITS WEST SIDE AND INCREASING WAA. THIS WAA MAY RESULT IN SOME HIGH LEVEL CLOUDS ESPECIALLY LATE, HOWEVER THIS IS NOT EXPECTED TO BE ALL THAT THICK OR WIDESPREAD. WE THEREFORE JUST SHOWED A SLOW INCREASE IN SOME CLOUDS LATE TONIGHT MAINLY ACROSS THE WESTERN ZONES. AS FOR TEMPERATURES, WE WENT WITH A MOS BLEND BUT THEN MADE SOME ADJUSTMENTS MAINLY FOR OUR TYPICALLY COLDER LOCALES. && .LONG TERM /MONDAY THROUGH SATURDAY/... A MID LEVEL RIDGE AXIS IS FORECAST TO PASS OVERHEAD ON MONDAY MORNING WITH STRONG WARM ADVECTION DEVELOPING ALOFT. FROM MONDAY INTO MONDAY EVENING WE SHOULD SEE AN INCREASE IN HIGH, THEN MID LEVEL CLOUDS. ON MONDAY NIGHT, A DEVELOPING JET AROUND 850 HPA WILL BE LOCATED OVER THE OHIO RIVER VALLEY, AHEAD OF OUR NEXT WEATHER SYSTEM APPROACHING FROM THE WEST. THE JET WILL ACT TO DIRECT MOISTURE TOWARD OUR REGION. MONDAY NIGHT SHOULD START DRY, THEN PRECIPITATION IS EXPECTED TO OVERSPREAD EASTERN PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE. WITH JUST HIGH AND SOME MID LEVEL CLOUDS OVERHEAD, TEMPERATURES MAY DROP A FEW DEGREES ON MONDAY EVENING. THE CLOUDS SHOULD CONTINUE TO INCREASE AND LOWER ON MONDAY NIGHT, AND TEMPERATURES ARE ANTICIPATED TO STALL THEN BEGIN RISING SLOWLY AFTER MIDNIGHT. WITH COLD DRY AIR IN PLACE ON MONDAY NIGHT, ESPECIALLY IN OUR NORTHERN COUNTIES, WE MAY VERY WELL ENCOUNTER PRECIPITATION TYPE ISSUES. BASED ON THE EXPECTED TEMPERATURE PROFILES AND THE ANTICIPATION THAT WARM ADVECTION ALOFT WILL CONTINUE, IT APPEARS AS THOUGH WE MAY SEE A MIX OF SNOW AND SLEET, THEN SLEET AND FREEZING RAIN IN OUR NORTHWESTERN COUNTIES ON MONDAY NIGHT. ANY SNOWFALL APPEARS AS THOUGH IT WOULD BE NEGLIGIBLE. HOWEVER, ICE COULD BE A BIT OF A PROBLEM IN SPOTS. MEANWHILE, FROM PHILADELPHIA AND VICINITY EAST AND SOUTHWARD, IT LOOKS AS THOUGH TEMPERATURES AT THE SURFACE AND ALOFT WILL SUPPORT ALL RAIN ON MONDAY NIGHT. THE WARM ADVECTION IS FORECAST TO CONTINUE ON TUESDAY, AND WITH NO BLOCKING HIGH TO OUR NORTHEAST, THE WINTRY PRECIPITATION SHOULD CHANGE TO ALL RAIN. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 40S AND 50S IN OUR REGION FOR TUESDAY AFTERNOON. A COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE ON TUESDAY NIGHT. THE MID LEVEL SHORT WAVE ASSOCIATED WITH THE SURFACE BOUNDARY SHOULD PASS ACROSS THE NORTHEASTERN STATES FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. IN ITS WAKE, HIGH PRESSURE AND DRY WEATHER WILL LIKELY FOLLOW FOR WEDNESDAY AND THURSDAY WITH NEAR NORMAL TEMPERATURES. THE 0000 UTC GFS AND THE 0000 UTC ECMWF CONTINUE TO HINT AT WEAK LOW PRESSURE FROM THE WEST MOVING ACROSS SOUTHERN QUEBEC OR NORTHERN NEW ENGLAND ON THURSDAY NIGHT, PULLING A FRONTAL BOUNDARY ACROSS OUR REGION. AFTER THAT TIME, THE MODELS DIVERGE WITH THEIR HANDLING OF OUR NEXT WEATHER SYSTEM FOR LATE FRIDAY INTO SATURDAY. FOR NOW, WE WILL SIMPLY CARRY A SLIGHT CHANCE FOR PRECIPITATION UNTIL WE CAN GET IMPROVED MODEL AGREEMENT ON THE FORECAST. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR IS EXPECTED AS A COLD FRONT WILL SETTLE SOUTH OF OUR AREA THIS MORNING. THE LOCAL WINDS MAY GUST TO NEAR 20 KNOTS FOLLOWING THE PASSAGE OF THE FRONT. AREAS OF STRATOCUMULUS AND MID LEVEL CLOUDS CONTINUE TO STREAM ACROSS THE AREA, AND THESE WILL TEND TO THIN OUT THIS MORNING AS EVEN DRIER AIR ARRIVES FROM THE NORTH. SOME MID OR HIGH LEVEL CLOUDS MAY HANG ON AWHILE LONGER THOUGH AS A WEAK SYSTEM TRACKS TO OUR SOUTH. A FEW SNOW SHOWERS ARE HOLDING ON ALONG THE FRONT, AND THESE MAY MOVE ACROSS KPNE AND KPHL THROUGH ABOUT 10Z. WE WILL MONITOR AS THE VISIBILITY TO THE WEST WITH THE SNOW SHOWERS HAVE DROPPED TO 1-2SM /SOME MVFR CEILINGS AS WELL/, BUT THESE WILL BE BRIEF. IT APPEARS THAT LITTLE IN THE WAY OF CLOUDS WILL BE AROUND FROM LATER THIS MORNING THROUGH THE AFTERNOON. THE WINDS WILL TEND TO SHIFT A BIT MORE TO THE NORTHWEST BEHIND THE FRONT AND MAY INCREASE A BIT BEFORE DAYBREAK. THIS WILL GENERALLY BE IN THE 10 TO 15 KNOT RANGE TODAY WITH SOME GUSTS TO 20 KNOTS. THESE WINDS SHOULD QUICKLY DIMINISH LATER IN THE AFTERNOON AND EVENING AS STRONG HIGH PRESSURE BEGINS TO SETTLE OVER OUR AREA. FOR TONIGHT, LITTLE IN THE WAY OF CLOUDS AS A STRONG AREA OF HIGH PRESSURE SETTLES RIGHT OVER OUR AREA. THIS WILL RESULT IN LIGHT WINDS AT ALL OF OUR TERMINALS. OUTLOOK... DRY WEATHER AND VFR CONDITIONS ARE FORECAST FOR MONDAY. PRECIPITATION IS EXPECTED TO OVERSPREAD OUR REGION FROM THE WEST ON MONDAY NIGHT AND IT SHOULD CONTINUE INTO TUESDAY. THE PRECIPITATION MAY BEGIN AS A WINTRY MIX ON MONDAY NIGHT AT KRDG, KABE AND PERHAPS KTTN. ALL RAIN IS ANTICIPATED FOR KPHL, KPNE, KILG, KMIV AND KACY. A COLD FRONT IS EXPECTED TO PASS THROUGH OUR REGION ON TUESDAY NIGHT, BRINGING AND END TO THE RAIN. HIGH PRESSURE AND DRY WEATHER SHOULD FOLLOW FOR WEDNESDAY AND THURSDAY. && .MARINE... A SECONDARY COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA THIS MORNING, THEN THIS BOUNDARY MAY TEND TO DISSIPATE. MEANWHILE, A STRONG AREA OF HIGH PRESSURE WILL BE APPROACHING FROM THE WEST. THE POSITION OF THIS SURFACE HIGH WILL KEEP OUR AREA UNDER A NORTHWESTERLY FLOW TODAY AND TONIGHT. THE PRESSURE GRADIENT WILL REMAIN TIGHTENED ENOUGH TODAY, AND WHEN COMBINED WITH A RATHER COLD AIR MASS ADVECTING OVER THE MILDER WATER, VERTICAL MIXING WILL BE MAINTAINED. HOWEVER, THE FORECAST SOUNDINGS SHOW THAT THE WIND ABOVE THE SURFACE IS NOT ALL THAT STRONG. THE LOW-LEVEL MIXING LOOKS MARGINAL FOR A SMALL CRAFT ADVISORY AND WE MAY NOT FULLY MIX IT ALL DOWN TO THE SURFACE /OUTSIDE OF A TIME RIGHT BEHIND THE FRONTAL PASSAGE/. THEREFORE, WE WILL HOLD OFF ON AN ADVISORY AND GO WITH WINDS GENERALLY IN THE 15-20 KNOT RANGE. THESE WINDS WILL SETTLE DOWN LATE IN THE DAY AND ESPECIALLY TONIGHT AS HIGH PRESSURE SETTLES RIGHT OVER OUR AREA. THE SEAS WILL GENERALLY BE IN THE 2-4 FOOT RANGE WITH THE HIGHER SETS OFFSHORE GIVEN THE WIND DIRECTION. WE MAINLY KEPT THE SEAS CLOSE TO WAVEWATCH WHICH WAS IN GOOD AGREEMENT WITH CONTINUITY. AFTER A QUIET START, WIND SPEEDS ARE FORECAST TO BE ON THE INCREASE AGAIN LATE ON MONDAY AS HIGH PRESSURE MOVES OUT TO SEA AND OUR NEXT WEATHER SYSTEM BEGINS TO APPROACH FROM THE WEST. A BRISK SOUTHWEST FLOW IS ANTICIPATED FOR MONDAY NIGHT AND TUESDAY WITH WIND GUSTS IN EXCESS OF 25 KNOTS, ALONG WITH WAVE HEIGHTS ON OUR OCEAN WATERS BUILDING TO 5 TO 8 FEET. A COLD FRONT IS EXPECTED TO PASS ACROSS THE REGION ON TUESDAY NIGHT. THE WIND DIRECTION WILL LIKELY SHIFT TO THE WEST. HOWEVER, GUSTS IN EXCESS OF 25 KNOTS WILL REMAIN POSSIBLE INTO WEDNESDAY EVENING. HIGH PRESSURE SHOULD BRING DIMINISHING WIND SPEEDS AND SUBSIDING WAVE HEIGHTS FOR LATE WEDNESDAY NIGHT AND THURSDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...IOVINO AVIATION...GORSE/IOVINO MARINE...GORSE/IOVINO
Hazardous weather outlook, Jan 14, 3:50 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EST SAT JAN 14 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-152100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 350 PM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-152100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 14, 10:45 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1045 PM EST SAT JAN 14 2012 NJZ007>010-PAZ054-055-062-150515- WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON 1045 PM EST SAT JAN 14 2012 ...A BAND OF SNOW SHOWERS CONTINUES TO SLOWLY SETTLE SOUTHWARD ACROSS THE AREA... AT 1040 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A BAND OF SNOW SHOWERS FROM THE SOUTHERN POCONOS TO MORRIS COUNTY IN NEW JERSEY. THIS BAND IS SLOWLY SETTLING SOUTHWARD, HOWEVER IT HAS BEEN TENDING TO WEAKEN SOME. THERE WILL STILL BE A FEW LOCAL BURSTS OF SNOW WITHIN THIS BAND, WHICH WILL PUT DOWN A COATING. IF TRAVELING, USE EXTRA CAUTION AS SLIPPERY STRETCHES OF UNTREATED ROADWAYS WILL EXIST AND THE VISIBILITY WILL BE REDUCED DUE TO THE SNOW. GORSE
Special weather statement, Jan 15, 3:51 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EST SUN JAN 15 2012 NJZ017>019-PAZ067>071-150945- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA- NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA- 351 AM EST SUN JAN 15 2012 ...A HEAVIER SNOW SHOWER WILL AFFECT PORTIONS OF CAMDEN... GLOUCESTER...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...BUCKS AND BURLINGTON COUNTIES... AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVIER SNOW SHOWER IN CENTRAL MONTGOMERY COUNTY OR 18 MILES NORTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT ABOUT 25 MPH. THIS SNOW SHOWER WILL PRODUCE A QUICK BURST OF SNOW AS IT MOVES THROUGH PORTIONS OF THE PHILADELPHIA METRO AREA. GIVEN THE COLD AIR IN PLACE, A QUICK COATING OF SNOW WILL OCCUR ALONG THE PATH OF THIS HEAVIER SNOW SHOWER. USE CAUTION IF YOU ARE TRAVELING IN THESE AREAS AS UNTREATED ROADWAYS CAN TURN SLIPPERY AND THE VISIBILITY WILL QUICKLY LOWER TO NEAR ONE MILE FOR A BRIEF TIME. LAT...LON 4002 7470 3974 7536 4018 7562 4033 7538 FORECASTER: GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:32 AM EST | Special Weather Statement | PHI | Camden, Gloucester | 43 min |
| Jan 15, 9:19 AM EST | Small Craft Advisory | PHI | 6 hr |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.